Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 621, NWS Norman, OK

October 31, 1992Carter County, Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 31, 1992, 6:05 PM CST for Carter County, Love County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 31, 1992, 6:05 PM CST (00:05 UTC)
Expired
Oct 31, 1992, 6:45 PM CST
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Carter County, OK, Love County, OK

What was reported inside it

TimeReportWhereRemark
Oct 31, 6:05 PM CSTHail 1Love, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2517 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 010007
SVROKC
OKC085-C019-010045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
605 PM CST SAT OCT 31 1992

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     NORTHERN LOVE
    
     SOUTHEAST CARTER


INCLUDING THE FOLLOWING LOCATIONS
     ARDMORE

AT 605 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 12 MILES SOUTH-SOUTHWEST OF ARDMORE. QUARTER SIZE
HAIL WAS REPORTED FROM THIS STORM 8 MILES WEST OF MARIETTA.

THE STORM WAS MOVING NORTHEAST AT 40 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO TO A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.  REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF OVER 60 MPH...DEADLY LIGHTNING...AND HEAVY RAINS THAT
CAN QUICKLY FLOOD A LOW LYING AREA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:15 AM CST, 7 hours 50 minutes earlier.

Area forecast discussion, Oct 31, 10:15 AM CST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1010 AM CST SAT OCT 31 1992

WMFNT HAS MOVD TO NEAR RED RVR BY MID MRNG...AND SHUD CONT NWD INTO
CNTRL OK DURG AFTN. FOG AND DRZL WL BE LFTG DURG MRNG HRS ESP OVR SRN
AND CNTRL ZNS. STG S/W MOVG THRU AZ SHUD BE AFFECTING SRN PLNS LATE
THIS AFTN AND TNGT. DRYLN OVR WRN TX SHUD SHARPEN UP LTR TDA ALTHOUGH
CONCERNED ABOUT XTNSV MID AND HIGH LVL CLDS MOVG OVR WRN TX AND INTO WRN
OK LIMITING AMT OF HTG BHD DRY LN. HWVR... STILL SVRL POS FOR SVR WX
CHCS TDA WITH JUICY 70 DWPTS INTO NRN TX...STG LOW LVL JET... MDT
ENVRNMNTL HELICITY EVIDENT IN HODOGRAPHS OVR CNTRL OK... AND APRCH OF
STG S/W. XPCTD TSTMS TO FIRE LATER TDA ALNG AND AHD OF DRYLN... PSBLY
EPANDING EWD ALNG WMFNT... AND SPRD EWD. TEMPS WL BE TRICKY FOR THIS
AFTN AS RPD WRMG WL OCCUR IN THOSE AREAS SWD OF WMFNT. OVRALL CURRENT
FCST PCKG GENLY ON TRACK.

32

.OK...NONE.
.TX...NONE.

In the hours before

Special weather statement, Oct 31, 4:39 PM CST, 1 hour 26 minutes before
TXZ077-312345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA FALLS TX
447 PM CST SAT OCT 31 1992

...A TORNADO WATCH IS IN EFFECT FOR CLAY...JACK AND MONTAGUE COUNTIES OF
THIS PORTION OF NORTH TEXAS UNTIL 10 PM CST...

AT 440 PM THE WICHITA FALLS RADAR SHOWED ISOLATED VERY STRONG
THUNDERSTORMS LOCATED JUST TO THE EAST OF THE JACK COUNTY LINE
NORTHEAST OF JACKSBORO. MOVEMENT OF THESE STORMS TO THE NORTHEAST AT 25
MILES AN HOUR.
 

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 8:10 PM CSTSevere Thunderstorm WarningOUNCleveland, Oklahoma50 min
Oct 31, 8:23 PM CSTSevere Thunderstorm WarningOUNGrady, McClain52 min
Oct 31, 8:32 PM CSTSevere Thunderstorm WarningOUNLincoln43 min
Oct 31, 8:42 PM CSTSevere Thunderstorm WarningOUNPottawatomie63 min
Oct 31, 8:57 PM CSTSevere Thunderstorm WarningOUNCleveland, Grady, McClain63 min
Oct 31, 8:57 PM CSTSevere Thunderstorm WarningOUNLincoln, Oklahoma63 min
Oct 31, 9:40 PM CSTSevere Thunderstorm WarningOUNPottawatomie50 min
Oct 31, 9:57 PM CSTSevere Thunderstorm WarningOUNLincoln48 min
Oct 31, 11:07 PM CSTSevere Thunderstorm WarningOUNJohnston, Pontotoc53 min
Oct 31, 11:28 PM CSTSevere Thunderstorm WarningOUNCarter, Love62 min
Oct 31, 11:55 PM CSTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.